Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 199, NWS Morristown, TN

July 20, 2008Bradley County, Hamilton County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jul 20, 2008, 4:02 PM EDT for Bradley County, Hamilton County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 20, 2008, 4:02 PM EDT (20:02 UTC)
Expired
Jul 20, 2008, 4:44 PM EDT
In force
42 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

Counties Bradley County, TN, Hamilton County, TN

The radar

The Northeast Alabama radar (KHTX), 101 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:04 PM EDT, 58 minutes earlier.

Area forecast discussion, Jul 20, 3:04 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
304 PM EDT SUN JUL 20 2008

.SHORT TERM (TONIGHT AND MONDAY)...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE PLATEAU...AND A
NORTHWEST FLOW ALOFT WILL TAKE THEM ACROSS THE SOUTHERN VALLEY.
THESE STORMS ARE DIURNAL AND WILL LIKELY END BY SUNSET. WILL
INCLUDE AN EVENING PERIOD WITH SCATTERED SHOWERS/TSTMS IN THE
SOUTH.

FOG POTENTIAL LOOKS A LITTLE BETTER TONIGHT AS AFTERNOON DEWPOINTS
HAVE HELD STEADY...UNLIKE PREVIOUS DAYS WHEN THE DEWPOINT DROPPED
WITH MIXING. SO INCLUDED A MENTION OF PATCHY FOG IN ALL AREAS LATE
TONIGHT.

FOR MONDAY...AFTERNOON SHOWERS AND THUNDERSTORMS WILL AGAIN BE
POSSIBLE...WITH THE BEST CHANCES NORTH WERE THE NAM DEPICTS HIGHER
850 MB THETA-E VALUES AND GREATER MOISTURE. WILL FORECAST SCATTERED
COVERAGE NORTH WITH ISOALTED ELSEWHERE. WITH A LACK OF FORCING
MECHANISMS...CONVECTION WILL BE DIURNAL. HIGH TEMPS TOMORROW LOOK
EVEN WARMER THAN TODAY...WITH UPPER 90S POSSIBLE IN THE SOUTHERN
VALLEY TO LOWER 90S NORTH.

.LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...
UPPER TROUGH SWINGS INTO EASTERN STATES TUESDAY AS COLD FRONT
MOVES FROM OHIO TO TN VALLEY. BEST CHANCES FOR CONVECTION FROM
TUESDAY AFTERNOON THROUGH WEDNESDAY AND HAVE INCREASED POPS TO 40
TO 50 PERCENT TUESDAY NORTH SPREADING SOUTH TUESDAY NIGHT AND
CONTINUEING WEDNESDAY. SOME THUNDERSTORMS COULD BE STRONG WITH
POTENTIALLY HIGH WINDS TUESDAY AFTERNOON AND EVENING. SHORT RANGE
ENSEMBLE MODELS AND ECMWF AND GFS BRING DRIER AIR WITH HIGH
PRESSURE IN NW FLOW INTO TN VALLEY WEDNESDAY NIGHT INTO THURSDAY
NIGHT SO HAVE LOW POPS SOUTH AND DRY NORTH THURSDAY AND THURSDAY
NIGHT. A NEW LOW PRESSURE SYSTEM DEVELOPS WEDNESDAY ACROSS THE
NORTHERN PLAINS AND MOVES ALONG THE DISSIPATING FRONT IN THE AREA
INCREASING SHOWERS AND THUNDERSTORMS FRIDAY AS IT APPROACHES THE
LOWER MS VALLEY. A REINFORCING COLD FRONT IN NW FLOW WITH THIS LOW
KEEPS CHANCES OF SHOWERS AND THUNDERSTORMS CONTINUEING THROUGH THE
WEEKEND AS FRONT STALLS OVER FORECAST AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  71  97  72  94  72 /  30  20  10  20  40
KNOXVILLE MCGHEE TYSON AIRPORT, TN  70  94  71  93  71 /  30  20  10  30  40
OAK RIDGE, TN  70  94  70  90  70 /  30  20  20  30  40
TRI CITIES AIRPORT, TN  64  91  65  90  67 /  20  20  20  40  40

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

DGS/TD
Hazardous weather outlook, Jul 20, 4:06 AM EDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
406 AM EDT SUN JUL 20 2008

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-211000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
406 AM EDT SUN JUL 20 2008 /306 AM CDT SUN JUL 20 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jul 20, 3:51 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
351 PM EDT SUN JUL 20 2008

TNZ081-098-099-202045-
HAMILTON-MARION-SEQUATCHIE-
251 PM CDT SUN JUL 20 2008

...A STRONG THUNDERSTORM WILL BE AFFECTING HAMILTON...MARION AND
SEQUATCHIE COUNTIES...

AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SIGNAL MOUNTAIN. THIS STORM WAS MOVING
SOUTHEAST AT 5 TO 10 MILES AN HOUR.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THIS THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON
ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN

DH

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 6:35 PM EDTSevere Thunderstorm WarningMRXClaiborne, Hancock40 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.